Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 5, 2017, 9:21 AM CDT for Wilson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 9:21 AM CDT (14:21 UTC)
- Expired
- Jul 5, 2017, 10:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WWUS84 KOHX 051421
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
921 AM CDT WED JUL 5 2017
TNZ028-051500-
Wilson TN-
921 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY UNTIL 1000 AM
CDT...
At 921 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 11 miles southwest of Lebanon, moving northeast at 35
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Cedars Of Lebanon
State Park, Tuckers Crossroads, Dickerson Chapel Recreation Area and
Gladeville.
LAT...LON 3634 8635 3631 8636 3631 8630 3635 8627
3630 8627 3631 8625 3635 8623 3632 8618
3625 8612 3623 8612 3620 8609 3619 8610
3602 8604 3599 8632 3601 8636 3621 8657
3632 8642 3631 8639 3633 8639 3636 8636
TIME...MOT...LOC 1421Z 239DEG 30KT 3610 8648
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:45 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 5, 6:45 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 645 AM CDT Wed Jul 5 2017 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... This unsettled weather pattern we have been stuck in the last few days will continue through Saturday. A broad, weak upper wave is currently located over the Ozarks region with some scattered showers and storms out ahead of the impulse. Shower and storms will become more numerous today as the disturbance approaches our area. Ample heating of the moist air mass in place will lead to 1500-2500 J/kg of MLCAPE along with increasing bulk shear as the day goes on. This will lead to a chance of a few strong to even severe storms capable of damaging straight line winds. The upper wave will take its time meandering east of the area. This will lead to the continuation of shower and storm chances tonight and Thursday. Some strong storms will be possible again on Thursday during the afternoon with ample destabilization and 25-30 kts of effective bulk shear. We will get a short break from rain chances on Friday once the shortwave axis gets east of the area. The break will not last long as a cold front dips into the area on Saturday as the upper flow shifts from zonal to northwesterly. Models have slowed down fropa by 6-12 hours giving us shower and storms chances during the day on Saturday. Once the front gets south of our CWA, some less humid air will filter in for Sunday. High temperatures will only dip a couple of degrees compared to Saturday. Nevertheless, get out and enjoy the fresh air because it doesn't take long for the humidity to return this time of year. Rain chances will be on the low side next week as no noteworthy forcing will affect us. Instead, rain chances will be diurnal in nature beginning on Monday. && .AVIATION... 12Z TAF DISCUSSION. Showers and storms will affect all airports again this TAF period with first wave arriving at CKV/BNA/MQY between 12-14Z. Scattered activity anticipated this afternoon/evening then more widespread showers and storms again Wednesday night. After brief MVFR vis due to patchy fog this morning, VFR cigs/vis expected rest of TAF period although MVFR possible in SHRA/TSRA. Light south to west winds anticipated through tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Shamburger
Hazardous weather outlook, Jul 5, 5:01 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Jul 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe storms today into tonight across Middle Tennessee. Scattered to numerous showers and thunderstorms are expected during the day on Wednesday, with another round of showers and storms Wednesday night. A few storms may be strong to severe with damaging winds, heavy rainfall, and localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a marginal risk for severe storms again on Thursday across Middle Tennessee. Scattered to numerous showers and thunderstorms are expected during the day on Thursday, and a few may be strong to severe with damaging winds, heavy rainfall, and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Shamburger
In the hours before
Special weather statement, Jul 5, 8:30 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
830 AM CDT WED JUL 5 2017
TNZ057-051415-
Hickman TN-
830 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 915 AM
CDT...
At 830 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hohenwald, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Centerville, Primm Springs, Lyles, Bon Aqua, Nunnelly and
Pleasantville.
LAT...LON 3570 8771 3573 8773 3575 8773 3598 8744
3596 8728 3596 8720 3571 8726 3563 8752
3563 8755 3565 8757 3565 8759 3563 8762
3562 8762 3561 8766 3566 8773 3570 8774
TIME...MOT...LOC 1330Z 239DEG 36KT 3569 8764
27Special weather statement, Jul 5, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
921 AM CDT WED JUL 5 2017
TNZ028-051500-
Wilson TN-
921 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY UNTIL 1000 AM
CDT...
At 921 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 11 miles southwest of Lebanon, moving northeast at 35
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Cedars Of Lebanon
State Park, Tuckers Crossroads, Dickerson Chapel Recreation Area and
Gladeville.
LAT...LON 3634 8635 3631 8636 3631 8630 3635 8627
3630 8627 3631 8625 3635 8623 3632 8618
3625 8612 3623 8612 3620 8609 3619 8610
3602 8604 3599 8632 3601 8636 3621 8657
3632 8642 3631 8639 3633 8639 3636 8636
TIME...MOT...LOC 1421Z 239DEG 30KT 3610 8648
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 AM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| Jul 5, 9:51 AM CDT | Special Weather Statement | OHX | Smith, Trousdale | 39 min |
| Jul 5, 10:24 AM CDT | Special Weather Statement | OHX | Clay, Jackson | 36 min |
| Jul 5, 10:28 AM CDT | Special Weather Statement | OHX | Cannon | 32 min |
| Jul 5, 10:54 AM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 51 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.